Statistics from Altmetric.com
A 27-year-old woman presented with blackish discolouration over the tongue for the last 2 weeks. She reported feeling nauseous and having a bad taste in her mouth. Three weeks prior to her present complaints, she had been prescribed minocycline for treatment of grade 3 acne. On examination, a brownish-black patch with prominent hair-like filiform lingual papillae covered the dorsum of tongue, giving a carpet-like appearance (figure 1). A diagnosis of black hairy tongue, secondary to minocycline …
Contributors AS contributed to conception, initial drafting of manuscript, critical revision of content and final approval of manuscript. DBB and SC contributed to conception, critical revision of content and final approval of manuscript. All authors are in agreement to be accountable for all aspects of the work in ensuring that questions related to the accuracy or integrity of any part of the work are appropriately investigated and resolved.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.